MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM RED 72 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM RED 72 REPERFUSION CATHETER; NRY
Catalog Number THNDRRED72KIT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Vasoconstriction (2126)
Date of Event 09/11/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.From the information provided, there is no indication that there was any device malfunction, nonconformance, or misuse that contributed to the reported event.Vasospasm is included as a possible complication in the instructions for use (ifu) for the penumbra system.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 1.3005168196-2023-00457.H3 other text : placeholder.
 
Event or Problem Description
The patient underwent a thrombectomy procedure in the left middle cerebral artery (mca) and internal carotid artery (ica) using a penumbra system red72 reperfusion catheter (red72), a penumbra system red 62 reperfusion catheter (red62), and a neuron max 6f 088 long sheath (neuron max).During the procedure, the red72 was advanced to the anterior m2 branch of the mca.Aspiration was performed using the red72 under direct fluoroscopy.A follow-up angiography revealed recanalization of the m2; however, extensive nonocclusive thrombus was noted throughout the petrous and cavernous ica segments.The red72 was then navigated to the proximal petrous ica segment to perform additional aspiration.A follow-up angiography demonstrated complete recanalization of the petrous cavernous ica segments.Moderate vasospasm was noted in the cervical ica, the proximal m1 and the anterior m2.To treat the vasospasm, 10mg of verapamil was administered.Further angiographic evaluation demonstrated nonocclusive thrombus in the m2.Next, the neuron max was placed in the proximal left ica and the red62 was advanced to the anterior m2, and continuous aspiration was performed under fluoroscopy.A follow-angiography demonstrated complete patency of the m2.Moderate to severe vasospasm was noted in the m2.Additional dosage of 10mg of verapamil was administered.The procedure was completed with further aspiration using the red62.The vasospasm was considered resolved the same day.The vasospasm was reported to be a serious adverse event with a possible relationship to the penumbra system reperfusion catheters and a probable relationship with the index procedure.

Brand Name
PENUMBRA SYSTEM RED 72 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key17924424
Report Number3005168196-2023-00456
Device Sequence Number14195923
Product Code NRY
UDI-Device Identifier00815948024380
UDI-Public815948024380
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K211654
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/12/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/29/2025
Device Catalogue NumberTHNDRRED72KIT
Device Lot NumberF00001781
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2023
Initial Report FDA Received Date10/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age34 YR
Patient SexMale
Date Report Sent to FDA01/01/2005